MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION I-CAST COVERED STENT SYSTEM; PROSTHESIS, TRACHEAL, EXPANDABLE

ATRIUM MEDICAL CORPORATION I-CAST COVERED STENT SYSTEM; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number 85416
Health Effect - Clinical Code No Information (3190)
Date of Event 12/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
It was reported that the stent was advanced past the tip of the wire.As the wire was advanced it went through the catheter wall.Both the wire and stent were removed from the patient without any further issue.
 
Additional Manufacturer Narrative
Analysis: a review of the complaint details has been conducted.The details indicate the stent was advanced past the tip of the wire.As the wire was advanced it went through the catheter wall.Both the wire and stent were removed from the patient without any further issue.It was a stent procedure of a chronically stenosed common iliac artery.Right femoral approach.The wire was an amplatz 0.035.The stent was not deployed.The physician felt no resistance.The wire went through the catheter and became entangled.A review of the returned device shows that the wire had punctured through the catheter wall at the point of the proximal balloon bond.The stent was still in place and had not been deployed.One ring element on the proximal end of the stent had been lifted up off the balloon surface and was damaged.A portion of the guidewire was still protruding out of the hole created by the guidewire.The wire itself had been pulled so hard that the actual winding of the guidewire had unraveled off the inner core wire.The remaining guidewire was removed from the catheter though the guidewire port of the manifold however the loose coil winding had tracked the entire length of the catheter shaft and was still attached to the end of the wire stuck in the side wall of the catheter shaft where it poked through the lumen wall.To determine if there were any voids or pockets in the area of the puncture site where the guidewire wire poked though the catheter shaft was dissected using a razor blade to filet cut the catheter shaft.The area appeared to be fully intact without any voids in the surrounding area and no voids were seen in the area in the proximal balloon bond where the wire poked through the side of the catheter shaft.The distal balloon bond area was also evaluated for voids and no anomalies were noted.The details of the complaint describe the procedure where wire placement appears to have been lost during advancement of the icast covered stent as the details state ¿it was reported that the stent was advanced past the tip of the wire¿.The instructions for use state the following: ¿introduction and positioning of the icast covered stent: care should be taken to maintain the position of the guidewire (if used) beyond the obstructing lesion while removing the balloon catheter.If the guidewire is displaced, proper guidewire position should be regained prior to introduction of the icast covered stent.¿ this instruction is important as without support of a guidewire, advancement of the covered stent delivery system could become difficult and possibly cause the device to kink.In this case it is probable that the catheter shaft kinked at the proximal balloon bond as the device was advanced unsupported without the guidewire under the balloon and crimped stent.Upon advancing the guidewire into the kinked area the wire punctured through the wall of the catheter.A full review of the device history records indicates that this lot of icast covered stent delivery systems passed all quality and performance requirements.This inspection requires that the catheter lot must pass the following: ¿ ability of the stent and delivery system to be passed through the labeled introducer sheath (7fr).¿ ability to deploy the stent at nominal pressure (8atm).¿ ability to withdraw the deflated balloon catheter back through the labeled introducer sheath ¿ ability of the delivery system to withstand 5 inflate/deflate cycles at the rated burst pressure (12atm) without leaks or failures.¿ balloon burst testing.The balloon must burst over the rated burst pressure specified on the label (12atm) ¿ stent retention testing.In addition to the final lot qualification testing there are multiple in-process inspections conducted that include the following: ¿ balloon hole skive dimensional verification.¿ stent securement testing.¿ proximal balloon weld tensile testing (minimum tensile strength = 10n) ¿ distal tip tensile testing.¿ catheter leak check this lot of catheters passed all quality and performance criteria without any non-conformance's related to the complaint.During the process of manufacture a 0.035 guidewire is placed through the device on two separate occasions.If there had been an issue with guidewire patency through the device it would have been captured during this process.Conclusion: based on the review of the complaint details, physical product evaluation and the device history records review atrium medical cannot conclude that there was an issue with the product in question.

Brand Name
I-CAST COVERED STENT SYSTEM
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH 03054
MDR Report Key9504216
Report Number3011175548-2019-01252
Device Sequence Number1304577
Product Code JCT
UDI-Device Identifier00650862854169
UDI-Public00650862854169
Combination Product (Y/N)N
Initial Reporter StateIN
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/15/2022
Device Model Number85416
Device Catalogue Number85416
Device Lot Number452242
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2019
Initial Date Received by Manufacturer 12/16/2019
Supplement Date Received by Manufacturer01/19/2020
Initial Report FDA Received Date12/20/2019
Supplement Report FDA Received Date01/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;